MAUDE Adverse Event Report: LUTONIX, INC LUTONIX 018 DRUG COATED BALLOON PTA CATHETER; DRUG COATED BALLOON CATHETER

LUTONIX, INC LUTONIX 018 DRUG COATED BALLOON PTA CATHETER; DRUG COATED BALLOON CATHETER
Model Number 9014
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.(expiry date: 01/2021).
 
Event or Problem Description
It was reported that during an angioplasty procedure in the left superficial femoral artery via left femoral approach, the drug coated balloon allegedly ruptured at 12atm.The balloon was exchanged over the guidewire for another that was used to complete the procedure.There was no reported patient injury.
 
Event or Problem Description
It was reported that during an angioplasty procedure of a calcified lesion in the right superficial femoral artery via left femoral approach.The lesion site was pre-dilated with an 018 pta balloon.The drug coated balloon allegedly ruptured at 12atm during the first inflation attempt.The balloon was exchanged over the guidewire for another that was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the sample was not returned by the facility for further evaluation.It was reported the health care professional (hcp) treated a calcified lesion in the right superficial femoral artery using a contralateral approach from the left femoral artery.The hcp gained access with a 6 french fortress introducer sheath over and 018 advantage glidewire.The hcp prepared the target lesion by pre-dilating the desired location with an 018 pacific plus.After the pacific plus was removed, the hcp reportedly advanced the lutonix dcb to the target lesion and inflated the balloon up to 12 atmospheres(atms).Allegedly, the moment the hcp reached 12 atms on the indeflator, the balloon reportedly ruptured.The hcp successfully removed the device from the patient and used an additional 2 lutonix dcbs to complete the procedure.No adverse patient outcomes were reported.The root cause of the material rupture could not be determined based upon the available information received from field communications.Labeling review: in ifu baw1436700 states in section 8 " potential adverse events which may be associated with a peripheral balloon dilatation procedure lists rupture as a potential adverse event.Section 5.4 device use/ procedure precautions states predilatation with uncoated pta catheter is required prior to use of lutonix catheter always advance and retrieve the lutonix catheter under negative pressure.Whenever possible, the lutonix catheter should be the final treatment of the vessel, however post dilatation is allowed with another pta catheter or the previously used lutonix catheter.Section 12.6 use of lutonix catheter step 4 states while the balloon is fully deflated and under negative pressure, advance the dcb through the introducer sheath and over the wire to the site.Section 3 states the safety and effectiveness of lutonix catheter have not been established for treatment in cerebral, carotid , coronary or renal vasculature.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
LUTONIX 018 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON CATHETER
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope MN 55428
MDR Report Key9701145
Report Number3006513822-2020-00001
Device Sequence Number16579935
Product Code ONU
UDI-Device Identifier00801741177705
UDI-Public(01)00801741177705
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2021
Device Model Number9014
Device Catalogue NumberLX1813062205F
Device Lot NumberGFDQ0922
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/16/2020
Supplement Date Received by Manufacturer03/11/2020
Initial Report FDA Received Date02/12/2020
Supplement Report FDA Received Date03/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1